Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 1, NWS Midland/Odessa, TX

January 1, 202324 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jan 1, 2023, 9:02 PM CST for 24 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 2, 2023, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2023, 9:02 PM CST (03:02 UTC)
In effect from
Jan 2, 2023, 12:00 PM CST
Expired
Jan 2, 2023, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX
All 26 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2023-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2023-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2768 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS74 KMAF 020302
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
902 PM CST Sun Jan 1 2023

NMZ027-TXZ270-271-021515-
/O.CON.KMAF.HW.W.0001.230102T0900Z-230104T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
902 PM CST Sun Jan 1 2023 /802 PM MST Sun Jan 1 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
MONDAY TO 6 AM CST /5 AM MST/ WEDNESDAY...

* WHAT...West winds 35 to 55 mph with gusts up to 80 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 3 AM CST /2 AM MST/ Monday to 6 AM CST /5 AM MST/ 
  Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ272>280-282-021515-
/O.NEW.KMAF.WI.Y.0001.230102T1800Z-230103T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Pecos, Marfa, 
Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, Lajitas, and Castolon
902 PM CST Sun Jan 1 2023 /802 PM MST Sun Jan 1 2023/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST
/5 PM MST/ MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and west 
  Texas.

* WHEN...From noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Secure
  lawn furniture, garbage cans or other objects which could be 
  blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
372 
WWUS74 KMAF 020805
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
205 AM CST Mon Jan 2 2023

NMZ027-TXZ270-271-030415-
/O.CON.KMAF.HW.W.0001.230102T0900Z-230104T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
205 AM CST Mon Jan 2 2023 /105 AM MST Mon Jan 2 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
WEDNESDAY...

* WHAT...Today, west winds 35 to 50 mph with gusts up to 70 mph
  expected. Tuesday, west winds 45 to 65 mph with gusts up to 85
  mph expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 6 AM CST /5 AM MST/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ045-046-050-075-030000-
/O.EXA.KMAF.WI.Y.0001.230102T1800Z-230103T0000Z/
Gaines-Dawson-Andrews-Pecos-
Including the cities of Seminole, Lamesa, Andrews, 
and Fort Stockton
205 AM CST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Gaines, Dawson, Andrews and Pecos Counties.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ272>280-282-030000-
/O.CON.KMAF.WI.Y.0001.230102T1800Z-230103T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Pecos, Marfa, 
Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, 
Chisos Basin, Lajitas, and Castolon
205 AM CST Mon Jan 2 2023 /105 AM MST Mon Jan 2 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ 
  this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
774 
WWUS74 KMAF 022027
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
227 PM CST Mon Jan 2 2023

NMZ027-TXZ270-271-030830-
/O.CON.KMAF.HW.W.0001.000000T0000Z-230104T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
227 PM CST Mon Jan 2 2023 /127 PM MST Mon Jan 2 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
WEDNESDAY...

* WHAT...Today, west winds 35 to 50 mph with gusts up to 70 mph 
  expected. Tuesday, west winds 45 to 65 mph with gusts up to 85 
  mph expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 6 AM CST /5 AM MST/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds. Use caution if you must
drive.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-075-272>280-282-030000-
/O.CON.KMAF.WI.Y.0001.000000T0000Z-230103T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Pecos-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, 
and Castolon
227 PM CST Mon Jan 2 2023 /127 PM MST Mon Jan 2 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ 
  this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
649 
WWUS74 KMAF 022108
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
308 PM CST Mon Jan 2 2023

NMZ027-TXZ270-271-030915-
/O.CON.KMAF.HW.W.0001.000000T0000Z-230104T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
308 PM CST Mon Jan 2 2023 /208 PM MST Mon Jan 2 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
WEDNESDAY...

* WHAT...Today, west winds 35 to 50 mph with gusts up to 70 mph 
  expected. Tuesday, west winds 45 to 65 mph with gusts up to 85 
  mph expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 6 AM CST /5 AM MST/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ047-048-051>053-059>063-067>070-082-030000-
/O.EXA.KMAF.WI.Y.0001.000000T0000Z-230103T0000Z/
Borden-Scurry-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Terrell-
Including the cities of Gail, Snyder, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Dryden, and Sanderson
308 PM CST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-075-272>280-282-030000-
/O.CON.KMAF.WI.Y.0001.000000T0000Z-230103T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Pecos-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-Central Brewster County-
Chisos Basin-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, 
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, 
and Castolon
308 PM CST Mon Jan 2 2023 /208 PM MST Mon Jan 2 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:07 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 1, 5:07 PM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
507 PM CST Sun Jan 1 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday night)
Issued at 241 PM CST Sun Jan 1 2023

Quite a bit of high clouds are streaming across the area this
afternoon, but it isn't enough to keep temperatures from soaring
well above normal to near record levels. The clouds will help hold
the warmth in tonight so amazingly, lows will only drop a little
below what we would normally expect for high temperatures.

A deep upper level low moves into the Four Corners region of the
western U.S. tonight. Winds will become strong after midnight in the
Guadalupe Mountains, then will increase tomorrow afternoon as the
low gets closer and the wind direction shifts from a very favorable
westerly direction. The watch has been upgraded to a warning for the
Guadalupe Mountains and a Wind Advisory may also be needed tomorrow
mainly for southeastern New Mexico and Culberson County but for now
will let the next shift take one more look. Models are showing the
low bringing scattered showers from SE NM to the Davis Mountains
late tonight into tomorrow. Westerly winds downsloping off the
mountains will dry the subcloud air so there may be more virga than
rainfall and any amounts would be light. Drier air across the area
will allow temperatures to fall closer to normal levels Tuesday
morning.

Hennig

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 241 PM CST Sun Jan 1 2023

Still eyeing up a long-fuse high wind event across the Guadalupes
with a High Wind Warning that will carry through the first few days
of the long term period. The main upper trough responsible for the
windy day on Monday will have lifted into the central Plains by 12z
Tuesday. On the heels of this trough is another shortwave set to
swing through late Tuesday into Wednesday. The 700mb jet will still
remain across over the plains because of this, setting up another
windy day for most Tuesday, perhaps a tad stronger than Monday. The
mountain wave signature across the Guadalupes, while somewhat
moderated 12z Tuesday, will re-intensify by Tuesday afternoon
lasting through 12z Wednesday. As for the Davis Mountains, the
mountain wave signature doesn't quite become strong enough to
support high winds until after 00z Wednesday when a more favorable
wind direction sets up with the passage of the shortwave. A High
Wind Watch may be warranted for the Davis' with this, but will hold
off for now given some uncertainty and being a little too far out.
Wind Advisories may eventually be needed Tuesday afternoon for the
Davis Mountains if no watch/warning is needed, as well as the Davis
and Guadalupe foothills. We finally get a break from the higher
winds Wednesday afternoon continuing through the remainder of the
long term.

Following Monday's Pacific front, temperatures will fall back to
near normal values, with Tuesday's highs in the 50s and 60s. With
the shortwave passage, a weak cold front will push into the area on
Tuesday night into Wednesday. This should only really serve to make
for a chilly Thursday morning, sending lows close to average in the
30s. High temperatures on Wednesday won't be affected much by the
front, staying close to normal. A weak upper ridge builds in
Thursday into Friday, helping send temperatures back above normal
through the weekend. Our next disturbance is set to move in early
next week with a chance to bring some precipitation to the area.
Plenty of disagreement in the evolution of this system remains
between the GFS and ECMWF, so rain chances remain low for now.

-Munyan

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Sun Jan 1 2023

VFR through the period. Southwest to west winds will become gusty
Monday afternoon with the passage of a cold front. Winds could
gust to near 30 kts generally after 02/18Z at all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               52  68  42  61 /   0   0   0   0
Carlsbad                 45  56  38  57 /  10  30   0   0
Dryden                   47  73  44  68 /   0   0   0   0
Fort Stockton            52  69  41  63 /   0  10   0   0
Guadalupe Pass           39  47  34  47 /  10  40   0   0
Hobbs                    46  58  34  56 /   0  20   0   0
Marfa                    39  62  30  56 /   0   0   0   0
Midland Intl Airport     51  66  41  59 /   0  10   0   0
Odessa                   51  65  41  59 /   0  10   0   0
Wink                     47  64  39  61 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 3 AM CST /2 AM MST/ Monday to 6 AM CST /5
     AM MST/ Wednesday for Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

NM...High Wind Warning from 2 AM Monday to 5 AM MST Wednesday for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...10
LONG TERM....16
AVIATION...29
Hazardous weather outlook, Jan 1, 2:02 PM CST, 7 hours before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CST Sun Jan 1 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-022015-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CST Sun Jan 1 2023 /102 PM MST Sun Jan 1 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A long-fuse High Wind Warning will go into effect late tonight for
the Guadalupe and Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Warning remains in effect for the Guadalupe and Delaware
Mountains through Wednesday morning.

Windy to very windy conditions are possible across a large portion
of the region Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.